You did a great job of recognizing you had a low blood sugar. Chinese can be tricky - lots of sugar in the sauces. Plus, the rice can really shoot your blood sugars up. I would guess it acted like dumping syndrome - your blood sugar shot up and your body responded with extra insulin then your sugars dropped. Until you get a handle on it, you might want to stick with foods with less of a carbohydrate load. Plus, did you happen to have any alcohol with the meal? This can cause problems.
The 70 mg/dl to 120 mg/dl range is correct for fasting. Anything under 70 mg/dl would be considered low. But, keep in mind you have been running a high blood sugar for a while. The A1c of 7.7 means you were averaging around 200 mg/dl. Your brain will need time to reset its thermostat and get used to a "normal" blood sugar. Judge by your own response what is low for you. Generally, around 110-120 mg/dl should be okay and you may have symptoms of low blood sugar even with your sugars in normal range. If you keep good levels, after about 3 months you should start to feel better with normal sugar levels.
102 is within normal but probably feels low to your brain since you have been running a higher level for a while. And, this blood sugar may have been why you ended up at the wrong stop - though the level was normal, it was just too low for you right now.
You need to talk with your healthcare provider about stopping the glyburide but I suspect you are correct - it probably did need to be stopped or at least the dosage adjusted. The metformin probably won't drop your blood sugar - but can if you are doing a tight job of controlling your carbs. The morning blood sugars of 60, 56, 49 - all of these are too low and especially since you are newly lowering your levels. Some people eat at bedtime to prevent a drop in sugar at night but this is not a good idea when you really want to lose weight. Instead, your medication needs adjusting. Call you healthcare provider.
For diet – think Mediterranean. This is probably the best diet for diabetics, especially women. AARP had a good article on losing weight (and yes, I realize you are only 25) that you might still find useful. http://www.aarp.org/food/diet-nutrition/info-11-2010/lose_weight_without_really_trying.html
Take care and hope all is going better for you.
My blood sugar was getting unsually low as a result of sticking to my reformed diet until the medication became more than I needed. I was acutually injecting lantus every day.
This all takes time and a doctors advice.Getting on the right diel made me lose about 50 lbs. I do cheat occassionally but only now that I have stablized.
thanks for the advice and encouragment. I am trying to find the right diet, its not easy. I took my bs last night and it was 102, my asthma flared up and went tot he hospital by ambulance. they took it in there and it had dropped to 85. then they pumped me full of steriods and now my bs is sitting at 231. i hate the hospital and i definatly hate my asthma
First off, i want to say, I love your name on here! :D it reminds me of a childhood book I use to get from the library. Its called Chicka Chicka Boom Boom! "A told B and B told C, I'll meet you at the top of the coconut tree!" Sorry, I loved that book! :D
I actually havn't had any alchoal for a while now. :D well except the other night I had a glass of wine, but I personally think I'm doing better with my blood sugar. I have that diabetic tracker on here, so you can always look at mine and tell me what you think. There was a couple of highs but that was from the steriods. :/
So are headaches a symptom of high blood sugar or low blood sugar? Cause my head is like ALWAYS throbbing! Or do you think it could be a symptom of the metformin?
When I went into the hospital I told them about the drops with my blood sugar and after talking with my doctors there, they decided to take me off of glypuride. And since then I haven't had any drops. The lowest it gets is 85. The only thing the doc's said was that since i was stopping the glypuride I now have to check my sugar 4x a day. They also said I wasn't eating enough so my diet has been increased to like 1800 calories. I have been watching my carbs. I only have 3 or 4 carb servings per meal. I was at my aunts house and decided that since she had a scale that I would see if I lost any weight. I could see it a little in my pants but wasn't sure if it would show on the scale, and it did! I have officially lost my first 10 lbs! I have been doing alot of walking and yoga. I have been really stressed lately, and the yoga helps to calm my nerves.
I will definatly look into that. I really appreciate your advice. And I did find that article very useful. Thank you! I will also add you as a friend, if you don't mind. Hope to get to know you better soon. Thanks again.
You are right about the book - that is exactly why I picked my name. :)
Funny about the headache - I was just talking with someone who has newly started on metformin and that is what he was complaining about - a headache. I read up on it and it does seem to be one of the side effects and that it will go away after you adjust to the medication. Some suggested it may happen when your blood sugar is a bit low and to try a small snack - around 100 calories - and see if that helps.
A throbbing headache lasting more than 4 hours sounds like a migraine. Does acetaminophen help? Have you cut back on your caffeine intake? Caffeine is an ingredient in almost all soda pops - you have to read the labels - so could you have stopped/decreased your caffeine intake? That can cause a big time headache/migraine. I've started waking at night with a headache so I went back taking a magnesium supplement and that seemed to do the trick for me.
Congratulations on your weight loss! You are doing great. I know you are right about the yoga too. I started doing some on my Wii and really enjoying it but for some reason I stopped. I have to get back to it. :) Please do add me as a friend. I look forward to hearing how you are doing. And I plan to do better too for the new year. :)